Thunderstorm Wind, Walthall
- When
- July 22, 12:05 PM CST
- Where
- Walthall County, Tylertown
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.117, -90.150
Thunderstorm winds blew down several trees and damaged a mobile home.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 22, 1:45 AM CST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 AM CDT MON JUL 22 2002 MAIN FORECAST CHALLENGE WILL BE PRECIPITATION CHANCES THROUGH THE WEEK. AFTER A RATHER ACTIVE DAY FOR CONVECTION YESTERDAY...MORE APPEARS TO BE IN THE OFFING NEARLY DAILY THIS WEEK AS A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS RESIDES OVER THE SOUTHEASTERN U.S DURING THE PERIOD. THIS CYCLONIC SHEAR AXIS IN COMBINATION WITH RELATIVELY COOL MID LEVEL TEMPERATURES...A VERY MOIST AIRMASS...AND STRONG DAYTIME HEATING SHOULD SET THE STAGE FOR DAILY MAINLY AFTERNOON AND EVENING CONVECTION. MODELS FORECAST WEAK SHORTWAVES TO ROTATE AROUND AN UPPER RIDGE BUILDING ACROSS THE SOUTHERN PLAINS AND ROCKIES AND INTO THE SOUTHEAST U.S. TROUGH... WITH THE MOST POTENT OF THESE SHORTWAVES MOVING INTO THE SOUTHEAST ON WEDNESDAY. MODELS KEEP THE AIRMASS QUITE MOIST AND UNSTABLE THROUGH THE PERIOD WITH PWS HOVERING AROUND 2 INCH TODAY AND AGAIN ON WEDNESDAY AFTER PERHAPS SOME DRYING TAKING PLACE ON TUESDAY AND AGAIN LATE IN THE WEEK. IT APPEARS THAT THE BEST CHANCES FOR PRECIPITATION WILL BE TODAY OVER THE EASTERN HALF OF THE FORECAST AREA CLOSER TO THE VICINITY OF THE THE SHEAR AXIS AND AGAIN ON WEDNESDAY WHEN THE STRONGER SHOWRTWAVE ROTATES INTO THE SOUTHEAST CONUS AS A WEAK SURFACE FRONTAL BOUNDARY ASSOCIATED WITH THIS SHORTWAVE PUSHES SOUTH ACROSS THE LOWER MISSISSIPPI VALLEY NORTH OF THE FORECAST AREA. AS FAR AS TEMPERATURES ARE CONCERNED...RATHER HOT CONDITIONS WILL PREVAIL EACH DAY...A LITTLE ABOVE CLIMATOLOGICAL NORMALS...WITH LOW LEVEL THICKNESSES REMAINING NEARLY STEADY THROUGH THE WEEK. HOWEVER CONDITIONS...PARTICULARLY OVERNIGHT TEMPERATURES...WILL REMAIN BELOW HEAT ADVISORY CRITERIA. PRELIMINARY NUMBERS FOLLOW... MCB 93/73/93/73 5231 BTR 93/73/93/74 4131 MSY 93/76/93/76 5231 GPT 93/74/93/74 5242 .NEW...NONE LA...NONE. MS...NONE. 11
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUL 22 2002 ...HEAT INDEX VALUES 100 TO 105 DEGREES THIS AFTERNOON... .SYNOPSIS...WEAKENING HIGH PRESSURE AFFECTING THE CENTRAL GULF COAST REGION WILL AGAIN LEAD TO ANOTHER HOT DAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. .HEAT... TEMPERATURES THIS AFTERNOON WILL BE IN THE LOWER TO MID 90S WITH HEAT INDICES RANGING FROM 100 TO 105 DEGREES. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1218 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM NEW LKFRNT ARPT LA MARINE THUNDERSTORM WIND
07/21/02 ORLEANS GUST OF 40 KNOTS REPORTED
BY NEW ORLEANS LAKEFRONT
AIRPORT ASOS.
0630 PM HARAHAN LA WIND DAMAGE
07/21/02 JEFFERSON THUNDERSTORM WIND GUSTS
DOWNED SEVERAL TREES
REPORTED BY JEFFERSON
PARISH SHERIFFS OFFICE.
0630 PM DESTREHAN LA WIND DAMAGE
07/21/02 ST. CHARLES THUNDERSTORM WIND GUSTS
DOWNED A LARGE TREE
REPORTED BY ST. CHARLES
EMERGENCY PREPAREDNESS.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several trees and damaged a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311066.